Dear TRIWG Participants, We are delighted to host the TRIWG this year at CMU on June 22, 23, and 24th. This web page should provide all the information you need. If you feel that any information is missing or you need any more information (now or when you come to Pittsburgh), please feel free to contact me any time. Hope to make your stay at Pittsburgh comfortable. We look forward to a productive meeting! Thanks Sincerely, Deepak Deepak Bapna Phone: (412) 260-2409 Fax: (412) 268-5895 Email: firstname.lastname@example.org
Dear TRIWG: Here is the final schedule for the TRIWG and some logistics info. As in the past, questions in five areas are to be covered by each presenter. They are as follows: I. Perceived Role -Describe the educational and basic research focus of your program. -How would you characterize your role in fulfilling NASA's long term needs? (e.g., miniaturization, control in the presence of time delay, dealing with micro-gravity, etc.) II. Program Size and Diversity -What is the total funding level (all sources) of the program? -What work is specifically supported by NASA funding? III. Program Scope -What are the thrust areas in which you believe that you have nationwide/worldwide leadership? -What fundamental concepts and approaches relating to space robotics have been developed by your program? IV. Technology Transfer -How have the ideas and technology developed at your university permeated the robotics community generally, and the NASA complex, in particular? (for example, current position of graduates, algorithms utilized elsewhere, etc.) V. Specific Products -Are there particular additional outputs (beyond those important ones already cited in Section III) which should be called to our attention? (e.g., patents papers published, workshops organized, Congressional testimony, experiments flown, etc.)
University TRIWG Dates: June 22 - June 24, 1997 Place: Carnegie Mellon University, Pittsburgh Sunday, June 22 Venue: REC Auditorium , REC 11:00 Brunch and registration 12:00 Intro & orientation (5 minutes) - Whittaker 12:05 News from HQ (1 hour) - Lavery 1:05 CMU program (3 hours, including 15 minute break) - Whittaker 4:05 REC Tour 4:25 Board Bus for the Science Center 4:30 Bus Leaves for the Science Center 5:00 An evening with Nomad (Carnegie Science Center) (2 1/2 hours) - Visiting Nomad Kiosks - Driving Nomad Remotely - Reception - Few presentations on Nomad ( 1 hr) 8:15 Dinner 9:30 Bus return to Dorms Monday, June 23 Venue: Connan Room, University Center, CMU 8:00 UMd program (4 hours, including 15 minute break) - Akin 12:00 lunch - non-TRIWG CMU robotics talk? Takeo Kanade 1:00 MIT program (1 hour) - Brooks 2:00 MIT program (1 hour) - Dubowsky 3:00 break (15 minutes) 3:15 ISS robotics and SPDM (1 hour) - Robert Carr (SPAR) 4:15 Center RoadMaps (ARC, JSC, and JPL) 5:00 CMU lab tours - Whittaker/Kanade Tuesday, June 24 Venue: Connan Room, University Center, CMU 8:00 Stanford program (3 3/4 hours, including 15 minute break) - Cannon 11:45 lunch; Lunch Speaker- Brian William (Ames) 12:45 USC program (45 minutes) - Bekey 1:30 MIT program (1 hour) - Salisbury 2:30 break 2:45 Onboard Autonomy for Robotics (1 hour) - Rasmussen 3:45 wrap-up, next meeting planning (30 minutes) - Lavery
A Text Version
About 3 minutes walk from the University Center Price per day: ~ $20.00 Single Occupancy ~ $15.00 Double Occupancy/per person Bath is shared between a single occupancy and a double occupancy room. The rooms are pretty nice (no air-conditioning though- they would have fans). If you or your students are staying in dorms, please let us (email:email@example.com) know by June 2nd (Monday) so that we can hold the rooms.
If you are staying in a hotel, you would have to book a room for yourself. Holiday and Inn and Hampton Inn are closest hotels.
Holiday Inn is holding 10 rooms (people are to mention "TRIWG" to get the Gov. rate, $84+tax) beginning 6/2/97 cut off date is 6/13/97, parking is $12.00/per day. Holiday Inn is on a walking distance to the University Center. They also have a shuttle service that can drop you to CMU. Phone: (412) 682-6200
Holiday Inn - University Center, 100 Lytton Ave., Pittsburgh, PA 15213
Airport travelers follow Route
60 to I-279 (north) to Pittsburgh. Take I-376 (east) Monroeville to Forbes
Ave exit. From Forbes, Turn left on S. Bellefield Ave. (you will pass University
of Pittsburgh), continue to Fifth Ave., turn left (on Fifth), then turn
right on Lytton Ave.
Hampton's rate is approximately
$72.00/day. They are about 1.5 miles
from the campus.
Phone: (412) 681-1000
Hanpton Inn - University Center. 3315 Hamlet Street, Pittsburgh, PA 15213
Airport travelers follow Route
60 to I-279 (north) to Pittsburgh. Take Grant St. exit, turn right on Forbes
Ave. From Forbes, turn right at Craft Ave., turn right on Hamlet.
Directions to CMU
Directions to the REC
Directions to Mudge House
To reach Mudge House follow directions to the CMU. Follow Forbes Ave. to Morewood Avenue. Take a left onto Morewood Ave (or right if you are coming from Squirrel Hill). Mudge House will on your left just before the next traffic light. It is located at the intersection of Morewood and fifth Avenue.
Proceedings of the Conference will be made available to participants. If possible, materials to be incorporated (no color pictures) into the Proceedings may be sent before hand to: Paul D. Levin Field Robotics Center Carnegie Mellon University Pittsburgh, Pa, 15213 phone: (412) 268-1202 e-mail: firstname.lastname@example.org Otherwise, this material will be borrowed during the Conference (On Sunday) for inclusion into the Proceedings. Note that the CMU portion of the proceedings will be available for the Sunday session. The remainder will be available at the information desk at the Connan Room at the start of the Monday session.
If you want to receive an information packer in mail, please send an email to email@example.com with you name and address.
Parking Arrangements for the participants have been made in the Visitors Parking Lot, located besides the Student Center where the conference will be held. Parking lot is located on the Forbes Avenue, at the intersection of Forbes and Beeler (next to Morewood Avenue). If you need a Parking Pass, please contact Deepak.
For the participants staying in the Dorms, they can park in the Morewood lots (next to the dorms) on Saturday evening through Sunday. But they have to move the cars to the Visitprs Parking Lot (half a block from the Morewood lots) by 8:00 a.m. on Monday.
Bus Transportation will be available to take the participants from the Mudge House to the REC, to the Science Center and back to Mudge House. The Bus will leave Mudge House at 10:45 a.m. on Sunday.
Participants are welcome to use their cars if they wish. Parking would be available at the REC as well as the science center. However, the parking at the science center cost $3/car.
TRIWG T-Shirts will be available at the REC on Sunday. The cost is approx. 8$/T-Shirt.
For any information, questions- please contact Deepak Bapna email: firstname.lastname@example.org Phone: (412) 260-2409 Fax: (412) 268-5895